Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 25, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 6, 2011, 2:08 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 2:08 AM MST (09:08 UTC)
- Expired
- Dec 6, 2011, 3:17 PM MST
- In force
- 13 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS75 KBYZ 060908 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 208 AM MST TUE DEC 6 2011 .STRONG SOUTHWEST TO WEST WINDS WILL IMPACT LOCATIONS FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THIS MORNING. DANGEROUS CROSS WINDS CAN BE EXPECTED ON INTERSTATE 90. MTZ041-061900- /O.NEW.KBYZ.HW.W.0013.111206T0908Z-111206T1900Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 208 AM MST TUE DEC 6 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS: EXPECT DANGEROUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO BIG TIMBER THIS MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE THROUGH THE MORNING. WINDS WILL BEGIN TO DECREASE BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR CONSIDER AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-061900- /O.NEW.KBYZ.WI.Y.0025.111206T0908Z-111206T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 208 AM MST TUE DEC 6 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS: EXPECT DANGEROUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE MORNING. WINDS WILL BEGIN TO DECREASE BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR CONSIDER AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
392 WWUS75 KBYZ 061555 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 855 AM MST TUE DEC 6 2011 MTZ041-061900- /O.CON.KBYZ.HW.W.0013.000000T0000Z-111206T1900Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 855 AM MST TUE DEC 6 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS: EXPECT DANGEROUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO BIG TIMBER AND ON HIGHWAY 191 FROM BIG TIMBER TO 10 MILES NORTH OF BIG TIMBER THIS MORNING. * WINDS: SOUTHWEST WINDS CONTINUE IN THE 40 TO 50 MPH RANGE WITH GUSTS AROUND 60 MPH THIS MORNING...WITH A PEAK GUST OF 66 MPH AROUND 6 AM. WINDS OF THIS MAGNITUDE WILL CONTINUE THROUGH THE REST OF THE MORNING...DIMINISHING AROUND MID DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR CONSIDER AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-061900- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-111206T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 855 AM MST TUE DEC 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS: EXPECT DANGEROUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE MORNING. WINDS WILL BEGIN TO DECREASE BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR CONSIDER AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
872 WWUS75 KBYZ 061745 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1045 AM MST TUE DEC 6 2011 MTZ041-070100- /O.EXT.KBYZ.HW.W.0013.000000T0000Z-111207T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 1045 AM MST TUE DEC 6 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS: EXPECT DANGEROUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO BIG TIMBER AND ON HIGHWAY 191 FROM BIG TIMBER TO 10 MILES NORTH OF BIG TIMBER THROUGH THIS AFTERNOON. * WINDS: SOUTHWEST WINDS CONTINUE IN THE 40 TO 50 MPH RANGE WITH GUSTS AROUND 60 MPH LATE THIS MORNING...WITH A PEAK GUST OF 66 MPH AROUND 6 AM. WINDS OF THIS MAGNITUDE WILL CONTINUE THROUGH THIS AFTERNOON...DIMINISHING BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR CONSIDER AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-070100- /O.EXT.KBYZ.WI.Y.0025.000000T0000Z-111207T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1045 AM MST TUE DEC 6 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS: EXPECT DANGEROUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON. WINDS WILL DECREASE BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR CONSIDER AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
931 WWUS75 KBYZ 062217 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 317 PM MST TUE DEC 6 2011 MTZ041-062330- /O.CAN.KBYZ.HW.W.0013.000000T0000Z-111207T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 317 PM MST TUE DEC 6 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE TRENDED DOWN SIGNIFICANTLY OVER THE PAST 2 HOURS IN BIG TIMBER. CURRENT WIND SPEEDS ARE SUSTAINED AROUND 35 MPH WITH GUSTS IN THE 40 TO 50 MPH RANGE. EXPECT WIND SPEEDS TO REMAIN IN THIS RANGE THROUGH MUCH OF THE NIGHT TONIGHT. $$ MTZ065-066-062330- /O.CAN.KBYZ.WI.Y.0025.000000T0000Z-111207T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 317 PM MST TUE DEC 6 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE TRENDED DOWN OVER THE PAST TWO HOURS. WIND GUSTS IN LIVINGSTON ARE NOW BELOW ADVISORY CRITERIA IN THE 40 TO 50 MPH RANGE AND ARE EXPECTED TO REMAIN IN THIS RANGE THROUGH MUCH OF THE NIGHT TONIGHT. DRIVERS ALONG I-90 SHOULD CONTINUE TO BE ALERT FOR GUSTY CROSSWINDS AROUND 50 MPH BETWEEN LIVINGSTON AND BIG TIMBER THROUGH THE NIGHT TONIGHT. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 5, 9:24 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 5, 9:24 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
924 PM MST MON DEC 5 2011
.SHORT TERM...VALID FOR TUE AND WED...
MAIN CHALLENGE WILL BE WINDS TONIGHT. GRADIENT WAS TIGHTENING UP
ALREADY AS A LEE TROUGH DEEPENS. GRADIENT WAS NOT PERPENDICULAR
TO THE UPPER YELLOWSTONE VALLEY AND THUS THE WIND DIRECTION HAS
BEEN WESTERLY THIS EVENING AT LIVINGSTON. SURFACE PRESSURE FALLS
WERE OCCURRING...BUT THESE WERE MAINLY OVER EASTERN MONTANA WITH
NOT MUCH IN THE WAY OF FALLS OVER NORTHERN IDAHO TO FLATTEN THE
GRADIENT OVER THE VALLEY. MODELS KEEP THIS TREND OVERNIGHT. AM
CONCERNED FOR POTENTIAL ADVISORY WINDS AT LIVINGSTON WITH SUCH A
TIGHT GRADIENT AND TEMPERATURES BELOW ZERO AT YELLOWSTONE LAKE.
MAIN PERIOD OF STRONGEST WINDS WILL BE IN THE MORNING. WILL NOT
ISSUE AN ADVISORY AT THIS TIME DUE TO ORIENTATION OF THE GRADIENT
AND BRIEF THE MIDNIGHT CREW TO WATCH THIS...IF THE GRADIENT
FLATTENS...WILL HIT ADVISORY CRITERIA PRETTY EASILY. BUMPED WINDS
FROM BIG TIMBER TO HARLOWTON AS GRADIENT FAVORS WINDS ALL NIGHT
THERE AND GUSTS TO 45 MPH WERE ALREADY OCCURRING AT BIG TIMBER.
DROPPED LOWS OVER PARTS OF THE EAST AS LIGHT WINDS HAVE ALLOWED A
QUICK DROP OF READINGS...ESPECIALLY AT SHERIDAN WERE CURRENT
TEMPERATURES WERE ALREADY BELOW FORECAST LOWS. TWH
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
NO BIG CHANGES TO THE GOING FORECAST. ENERGY SHIFTS OUT OF THE
AREA THURSDAY WITH ANOTHER PACIFIC RIDGE BUILDING IN FROM THE
WEST. THIS WILL BRING WINDY DRY AND WARMER WEATHER TO THE REGION
GOING INTO THE WEEKEND. HIGHS FRIDAY AND SATURDAY COULD BE IN THE
LOWER 40S FOR MANY LOCATIONS. ANOTHER BACKDOOR COLD FRONT WILL
BRING COOLER TEMPERATURES INTO THE REGION FOR SUNDAY AND MONDAY.
SYSTEM SUNDAY BRINGS LITTLE IN THE WAY OF PRECIPITATION CHANCES
WITH POPS MAINLY CONFINED TO AREA MOUNTAINS. CHAMBERS
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. GUSTY WINDS
WILL CONTINUE GENERALLY FROM KBIL WEST THROUGH KLVM. BRS
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 015/040 022/032 015/027 013/042 023/044 021/032 017/028
00/N 03/J 63/S 10/B 01/B 11/B 11/B
LVM 015/037 023/035 014/031 013/042 018/041 016/035 014/032
00/N 13/J 63/S 20/N 01/N 11/B 22/J
HDN 005/036 020/033 015/029 008/036 019/041 019/034 016/029
00/B 13/J 63/S 10/B 01/B 11/B 11/B
MLS 006/035 021/030 009/022 005/035 020/040 020/027 017/025
00/B 24/J 32/S 10/B 01/B 11/B 11/B
4BQ 003/037 021/032 012/026 006/036 020/042 018/032 017/028
00/B 13/J 43/S 10/B 01/U 11/B 11/B
BHK 003/034 020/030 007/020 002/033 018/042 019/028 016/028
00/B 24/J 22/S 10/B 01/B 11/B 11/B
SHR 000/039 022/034 014/026 012/040 020/043 020/030 015/027
00/B 13/J 76/S 20/U 01/B 11/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 5, 10:16 AM MST, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1016 AM MST MON DEC 5 2011 MTZ028>042-056>058-063>068-WYZ098-099-061730- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1016 AM MST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:08 AM MST | High Wind Warning | BYZ | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.